zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Approximate damped oscillatory solutions for generalized KdV-Burgers equation and their error estimates. (English) Zbl 1228.35211
Summary: We focus on studying approximate solutions of damped oscillatory solutions of generalized KdV-Burgers equation and their error estimates. The theory of planar dynamical systems is employed to make qualitative analysis to the dynamical systems which traveling wave solutions of this equation correspond to. We investigate the relations between the behaviors of bounded traveling wave solutions and dissipation coefficient, and give two critical values $\lambda_1$ and $\lambda_2$ which can characterize the scale of dissipation effect, for right and left-traveling wave solution, respectively. We obtain that for the right-traveling wave solution if dissipation coefficient $\alpha \geq \lambda_1$, it appears as a monotone kink profile solitary wave solution; that if $0 < \alpha < \lambda_1$, it appears as a damped oscillatory solution. This is similar for the left-traveling wave solution. According to the evolution relations of orbits in the global phase portraits which the damped oscillatory solutions correspond to, we obtain their approximate damped oscillatory solutions by undetermined coefficients method. By the idea of homogenization principle, we give the error estimates for these approximate solutions by establishing the integral equations reflecting the relations between exact and approximate solutions. The errors are infinitesimal decreasing in the exponential form.

35Q53KdV-like (Korteweg-de Vries) equations
35C07Traveling wave solutions of PDE
35C08Soliton solutions of PDE
Full Text: DOI
[1] R. L. Pego, P. Smereka, and M. I. Weinstein, “Oscillatory instability of traveling waves for a KdV-Burgers equation,” Physica D, vol. 67, no. 1-3, pp. 45-65, 1993. · Zbl 0787.76031 · doi:10.1016/0167-2789(93)90197-9
[2] D. J. Benney, “Long waves on liquid films,” vol. 45, pp. 150-155, 1966. · Zbl 0148.23003
[3] H. Grad and P. N. Hu, “Unified shock profile in a plasma,” Physics of Fluids, vol. 10, no. 12, pp. 2596-2602, 1967.
[4] J. L. Bona and M. E. Schonbek, “Travelling-wave solutions to the Korteweg-de Vries-Burgers equation,” Proceedings of the Royal Society of Edinburgh A, vol. 101, no. 3-4, pp. 207-226, 1985. · Zbl 0594.76015 · doi:10.1017/S0308210500020783
[5] R. S. Johnson, “A non-linear equation incorporating damping and dispersion,” Journal of Fluid Mechanics, vol. 42, pp. 49-60, 1970. · Zbl 0213.54904 · doi:10.1017/S0022112070001064
[6] R. S. Johnson, “Shallow water waves on a viscous fluid-the undular bore,” Physics of Fluids, vol. 15, no. 10, pp. 1693-1699, 1972. · Zbl 0264.76014 · doi:10.1063/1.1693764
[7] L. V. Wijngaarden, “On the motion of gas bubbles in a perfect fluid,” Annual Review of Fluid Mechanics, vol. 4, pp. 369-373, 1972.
[8] P. N. Hu, “Collisional theory of shock and nonlinear waves in a plasma,” Physics of Fluids, vol. 15, no. 5, pp. 854-864, 1972.
[9] D. J. Korteweg and G. de Vries, “On the change of form of long waves advancing in a rectangular channel, and on a new type of long stationary waves,” Philosophical Magazine, vol. 39, pp. 422-443, 1895. · Zbl 26.0881.02
[10] C. S. Gardner, J. M. Greene, M. D. Kruskal, and R. M. Miura, “Method for solving the Korteweg-deVries equation,” Physical Review Letters, vol. 19, no. 19, pp. 1095-1097, 1967. · Zbl 1103.35360 · doi:10.1103/PhysRevLett.19.1095
[11] C. S. Gardner, J. M. Greene, M. D. Kruskal, and R. M. Miura, “Korteweg-deVries equation and generalization. VI. Methods for exact solution,” Communications on Pure and Applied Mathematics, vol. 27, pp. 97-133, 1974. · Zbl 0291.35012 · doi:10.1002/cpa.3160270108
[12] C. S. Gardner, “Korteweg-de Vries equation and generalizations. IV. The Korteweg-de Vries equation as a Hamiltonian system,” Journal of Mathematical Physics, vol. 12, pp. 1548-1551, 1971. · Zbl 0283.35021 · doi:10.1063/1.1665772
[13] K. Konno and Y. H. Ichikawa, “A modified Korteweg de Vries equation for ion acoustic waves,” Journal of the Physical Society of Japan, vol. 37, no. 6, pp. 1631-1636, 1974.
[14] R. K. Dodd, J. C. Eilbeck, J. D. Gibbon, and H. C. Morris, Solitons and Nonlinear Wave Equations, Academic Press, London, UK, 1982.
[15] G. B. Whitham, Linear and Nonlinear Waves, Springer, New York, NY, USA, 1974, Pure and Applied Mathematic. · Zbl 0373.76001
[16] E. K. Laedke and K. H. Spatscchek, “Stability theorem for Kdv Equations,” Journal of Plasma Physics, vol. 101, no. 9, pp. 263-272, 1984.
[17] T. B. B. Iamin, “The stability of solitary wave,” Proceedings of the Royal Society A, vol. 328, pp. 153-183, 1972.
[18] J. L. Bona, “On the stability theory of solitary waves,” Proceedings of the Royal Society A, vol. 344, no. 1638, pp. 363-374, 1975. · Zbl 0328.76016 · doi:10.1098/rspa.1975.0106
[19] J. L. Bona, P. E. Souganidis, and W. A. Strauss, “Stability and instability of solitary waves of Korteweg-de Vries type,” Proceedings of the Royal Society A, vol. 411, no. 1841, pp. 395-412, 1987. · Zbl 0648.76005 · doi:10.1098/rspa.1987.0073
[20] R. L. Pego and M. I. Weinstein, “Eigenvalues, and instabilities of solitary waves,” Philosophical Transactions of the Royal Society of London A, vol. 340, no. 1656, pp. 47-94, 1992. · Zbl 0776.35065 · doi:10.1098/rsta.1992.0055
[21] M. I. Wenistein, “Lyapunov stability of ground states of nonlinear dispersive evolution equations,” Communications on Pure & Applied Mathematics, vol. 39, no. 1, pp. 51-68, 1986.
[22] M. I. Weinstein, “Existence and dynamic stability of solitary wave solutions of equations arising in long wave propagation,” Communications in Partial Differential Equations, vol. 12, no. 10, pp. 1133-1173, 1987. · Zbl 0657.73040 · doi:10.1080/03605308708820522
[23] J. Canosa and J. Gazdag, “The Korteweg-de Vries-Burgers equation,” Journal of Computational Physics, vol. 23, no. 4, pp. 393-403, 1977. · Zbl 0356.65107 · doi:10.1016/0021-9991(77)90070-5
[24] G. Gao and K. Y. Guan, “Qualitative analysis to the traveling wave solutions of mixed type KdV-Burgers equation,” Science in China A, vol. 23, pp. 393-403, 1977 (Chinese).
[25] S. L. Xiong, “An analytic solution of Burgers-KdV equation,” Chinese Science Bulletin, vol. 34, no. 14, pp. 1158-1162, 1989. · Zbl 0704.35126
[26] S. D. Liu and S. K. Liu, “KdV-Burgers equation modelling of turbulence,” Science in China A, vol. 35, no. 5, pp. 576-586, 1992. · Zbl 0759.76036
[27] V. Nemytskii and V. Stepanov, Qualitative Theory of Differential Equations, Dover, New York, NY, USA, 1989. · Zbl 0089.29502
[28] Z. F. Zhang, T. R. Ding, W. Z. Huang, and Z. X. Dong, Qualitative Theory of Differential Equations, vol. 101 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, USA, 1992. · Zbl 0779.34001
[29] Z. E. Ma and Y. C. Zhou, Qualitative and Stable Method of Ordinary Differential Equations, Science Press, Beijing, China, 1990.
[30] D. G. Aronson and H. F. Weinberger, “Multidimensional nonlinear diffusion arising in population genetics,” Advances in Mathematics, vol. 30, no. 1, pp. 33-76, 1978. · Zbl 0407.92014 · doi:10.1016/0001-8708(78)90130-5
[31] P. C. Fife, Mathematical Aspects of Reacting and Diffusing Systems, vol. 28 of Lecture Notes in Biomathematics, Springer, New York, NY, USA, 1979. · Zbl 0403.92004
[32] Q. X. Ye and Z. Y. Li, Introduction of Reaction Diffusion Equations, Science Press, Beijing, China, 1990. · Zbl 0774.35037
[33] W. G. Zhang, Q. S. Chang, and B. G. Jiang, “Explicit exact solitary-wave solutions for compound KdV-type and compound KdV-Burgers-type equations with nonlinear terms of any order,” Chaos, Solitons and Fractals, vol. 13, no. 2, pp. 311-319, 2002. · Zbl 1028.35133 · doi:10.1016/S0960-0779(00)00272-1